Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 29, 2005, 7:08 PM CDT for Vernon Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 7:08 PM CDT (00:08 UTC)
- Expired
- May 29, 2005, 7:40 PM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 300009 SVRLCH LAC115-300115- /O.NEW.KLCH.SV.W.0047.050530T0008Z-050530T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 708 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 815 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ANACOCO LAKE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... NEW LLANO BY 715 PM CDT LEESVILLE BY 720 PM CDT SLAGLE BY 750 PM CDT SIMPSON BY 810 PM CDT HUTTON BY 815 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3112 9344 3102 9337 3122 9284 3137 9304 $$ 11
1 follow-up statement
000 WWUS54 KLCH 300040 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 736 PM CDT SUN MAY 29 2005 LAC115-300046- /O.CAN.KLCH.SV.W.0047.000000T0000Z-050530T0115Z/ VERNON LA- 736 PM CDT SUN MAY 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VERNON PARISH IS CANCELLED... THE STORM WHICH HAD PROMPTED THE WARNING FOR VERNON PARISH HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE HAIL OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3112 9344 3102 9337 3122 9284 3137 9304 $$ JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:21 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 29, 3:21 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 321 PM CDT SUN MAY 29 2005 .SYNOPSIS...DRY SLOT IN THE LEE OF THE MORNING SHORTWAVE EXTENDS OVER THE ENTIRE AREA AND AS FAR WEST AS HOUSTON AND COLLEGE STATION. VISIBLE IMAGERY SHOWING THUNDERSTORMS DEVELOPING NEAR EL CAMPO TEXAS UNDER WEAK UPPER DIFLUENT AREA. UPPER TROUGH REMAINS OVER WEST CENTRAL TEXAS WITH SHORTWAVES BEING PRODUCED PERIODICALLY FROM THIS TROUGH. THUNDERSTORMS LOOK TO REDEVELOP LATE TONIGHT AFTER THE ATMOSPHERE RECOVERS FROM DRY SLOT WHICH WILL HAVE MOVED EAST OF THE AREA. ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON MEMORIAL DAY...ONLY LIMITED BY CLOUD COVER CONCERNS. THERE WILL BE SUFFICIENT MOISTURE AND INSTABILITY AHEAD OF THE MAJOR TROUGH AXIS FOR MULTIPLE PERIODS OF THUNDERSTORMS. THIS WET PATTERN SHOULD HOLD UNTIL EARLY TUESDAY WHEN THE TROUGH AXIS MOVES THROUGH. ANOTHER UPSTREAM SLOW MOVING UPPER TROUGH MOVES THROUGH ALONG THE ACTIVE SOUTHERN TRACK ON WEDNESDAY INTO THURSDAY FOR MORE SCATTERED TSTMS. A DRYING TREND SETS IN FRIDAY INTO NEXT WEEKEND AS LOW LEVEL RIDGING BUILDS IN FROM THE EAST. && .DISCUSSION...EXPECTING TSTMS AFTER MIDNIGHT TNITE WHEN THE EFFECTS OF THE DRY SLOT FINALLY WANES. GIVEN MODEL PERFORMANCE LATELY AND TIMING...WILL GO WELL BELOW GUIDANCE ON POPS TNITE. K-INDICES IN THE 30S AND PWS ABOVE 1.5 WHILE MEAN RHS EXCEEDING 70 PERCENT INTO TUESDAY HELP JUSTIFY THE LIKELY POPS GFS MAINTAINS MONDAY THRU TUESDAY. WEAK COOL ADVECTION AFTER THE TROF PASSAGE SO WENT SLIGHT BELOW GUIDANCE TUESDAY NIGHT. && .AVIATION...EARLY MORNING TSTMS WITH TEMPO IFR VIS AND MVFR CIGS. && .MARINE...SOUTHERLY WINDS INCREASING AHEAD OF THE TROUGH...WILL GO WITH SCEC LATE TNITE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 82 73 85 / 50 70 60 40 KBPT 73 84 72 89 / 50 60 60 30 KAEX 69 83 71 83 / 50 70 60 50 KLFT 73 85 71 87 / 40 80 60 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 11
Hazardous weather outlook, May 29, 5:22 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 PM CDT SUN MAY 29 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 301030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA UNTIL MIDNIGHT TONIGHT. THE ATMOSPHERE HAD DESTABILIZED DUE TO DAYTIME HEATING AND SEVERE THUNDERSTORMS PRODUCING THE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. THE TORNADO THREAT LOOKS MINIMAL AT THIS TIME BUT SEVERE THUNDERSTORMS DUE POSSESS THE POTENTIAL TO PRODUCE TORNADOES. SPOTTER ACTIVATION MAYBE REQUESTED THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL CONTINUE INTO MONDAY AND WILL LINGER THROUGH THURSDAY AS A FRONT REMAINS TO OUR NORTH AND SOUTHERLY WINDS BRINGS IN LARGE AMOUNTS OF MOISTURE OFF THE GULF. AT THIS TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS REMAINS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAYBE REQUESTED FOR TODAY.
In the hours before
Special weather statement, May 29, 2:03 PM CDT, 5 hours 5 minutes before
292000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 203 PM CDT SUN MAY 29 2005 SEVERE THUNDERSTORM WATCH #347 THAT WAS IN EFFECT FOR RAPIDES EVANGELINE AND ACADIA PARISHES HAS BEEN CANCELLED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:11 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 64 min |
| May 29, 11:23 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 37 min |
| May 29, 11:37 PM CDT | Tornado Warning | LCH | Calcasieu | 23 min |
| May 29, 11:59 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 61 min |
| May 30, 12:34 AM CDT | Severe Thunderstorm Warning | LCH | Allen | 30 min |
| May 30, 3:23 AM CDT | Special Marine Warning | LCH | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.